Alert archive / Minnesota / Areal Flood Warnings in 2017

Areal Flood Warning 2, NWS La Crosse, WI

May 16, 20174 counties in Minnesota

NWS La Crosse, WI issued this areal flood warning at May 16, 2017, 6:58 AM CDT for 4 counties in Minnesota. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2017, 6:58 AM CDT (11:58 UTC)
Expired
May 16, 2017, 3:45 PM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Houston County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 7:00 AM CDTHEAVY RAIN 1.921 Se Minnesota City, MNCOCORAHS STATION MN-WN-9, 1 ESE MINNESOTA CITY.
May 16, 7:00 AM CDTHEAVY RAIN 2.81Lewiston, MNCOCORAHS STATION MN-WN-3, LEWISTON.
May 16, 7:00 AM CDTHEAVY RAIN 3.432 N Viola, MNCO-OP OBSERVER STATION EGNM5, ELGIN 2SSW.
May 16, 7:00 AM CDTHEAVY RAIN 4.072 Nnw Wilson, MN
May 16, 7:15 AM CDTHEAVY RAIN 3.532 Ne Mound Prairie, MN
May 16, 7:53 AM CDTHEAVY RAIN 4.04Stockton, MNCOCORAHS STATION MN-WN-6, STOCKTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2017-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2017-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WGUS43 KARX 161158
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
658 AM CDT TUE MAY 16 2017

MNC055-109-157-169-161645-
/O.NEW.KARX.FA.W.0002.170516T1158Z-170516T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winona MN-Olmsted MN-Wabasha MN-Houston MN-
658 AM CDT TUE MAY 16 2017

The National Weather Service in La Crosse has issued a

* Flood Warning for...
  Winona County in southeastern Minnesota...
  Northeastern Olmsted County in southeastern Minnesota...
  South central Wabasha County in southeastern Minnesota...
  Northern Houston County in southeastern Minnesota...

* Until 1145 AM CDT

* Heavy rainfall of 3 to 5 inches fell across much of the area 
  overnight, resulting in rapid rises on area streams and rivers 
  with flooding reported in some areas as of sunrise. In particular, 
  high water is reported along the Middle and North Forks of the 
  Whitewater River, as well as portions of the Root River and along 
  Pickwick Creek in Winona County.

* Some locations that will experience flooding include streams
  and rivers near...
  Winona, La Crescent, Goodview, Plainview, Lewiston, Elgin, 
  Houston, Stockton, Rollingstone, Hokah, Altura, Brownsville, 
  Dakota, New Hartford, Wilson, Mound Prairie, Money Creek, Viola, 
  Dresbach and Hart.

Little additional rainfall is expected through the day today, though 
rivers and streams are likely to remain high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous after heavy rain. Do not attempt to cross 
flooded roads. Find an alternate route.

&&

LAT...LON 4418 9192 4403 9158 4401 9146 4385 9129
      4376 9125 4370 9127 4370 9142 4382 9173
      4385 9173 4385 9178 4399 9201 4407 9237
      4418 9238

$$

Lawrence
4 follow-up statements
364 
WGUS83 KARX 161414
FLSARX

Flood Statement
National Weather Service La Crosse WI
914 AM CDT TUE MAY 16 2017

MNC055-109-157-169-161645-
/O.CON.KARX.FA.W.0002.000000T0000Z-170516T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winona MN-Olmsted MN-Wabasha MN-Houston MN-
914 AM CDT TUE MAY 16 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR WINONA...
NORTHEASTERN OLMSTED...SOUTH CENTRAL WABASHA AND NORTHERN HOUSTON
COUNTIES...

At 912 AM CDT, trained weather spotters reported standing water in 
the Piper Hills Golf Course in Plainview. The Whitewater river near 
and downstream of Elba continues to flood low lying areas near the 
river.

Some locations that will experience flooding include...
Winona, Plainview, Lewiston, Elgin, Houston, Stockton, Rollingstone, 
Altura, Wilson, Mound Prairie, Money Creek, and Viola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 4418 9192 4403 9158 4401 9146 4385 9129
      4376 9125 4370 9127 4370 9142 4382 9173
      4385 9173 4385 9178 4399 9201 4407 9237
      4418 9238

$$

DTJ
592 
WGUS83 KARX 161621
FLSARX

Flood Statement
National Weather Service La Crosse WI
1121 AM CDT TUE MAY 16 2017

MNC055-161628-
/O.CAN.KARX.FA.W.0002.000000T0000Z-170516T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Houston MN-
1121 AM CDT TUE MAY 16 2017

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HOUSTON
COUNTY...

The flood water is receding over parts of southern Winona and 
northern Houston counties. Therefore, the flooding threat has ended. 


LAT...LON 4412 9178 4391 9188 4399 9201 4407 9237
      4418 9238 4418 9192

$$

MNC109-157-169-161645-
/O.CON.KARX.FA.W.0002.000000T0000Z-170516T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winona MN-Olmsted MN-Wabasha MN-
1121 AM CDT TUE MAY 16 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR WESTERN
WINONA...NORTHEASTERN OLMSTED AND SOUTH CENTRAL WABASHA COUNTIES...

At 1118 AM CDT, Whitewater River continues to experience flooding 
near and downstream of Elba. 

Some locations that will experience flooding include...
Plainview, Lewiston, Elgin, Rollingstone, Altura, Viola, Utica, 
Elba, Beaver, Whitewater State Park, Lazy D Campground and Carley 
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4412 9178 4391 9188 4399 9201 4407 9237
      4418 9238 4418 9192

$$

DTJ
767 
WGUS43 KARX 161629
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1129 AM CDT TUE MAY 16 2017

MNC109-157-169-162045-
/O.EXT.KARX.FA.W.0002.000000T0000Z-170516T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winona MN-Olmsted MN-Wabasha MN-
1129 AM CDT TUE MAY 16 2017

The National Weather Service in La Crosse has extended the

* Flood Warning for...
  Western Winona County in southeastern Minnesota...
  Northeastern Olmsted County in southeastern Minnesota...
  South central Wabasha County in southeastern Minnesota...

* Until 345 PM CDT

* At 1124 AM CDT, the Whitewater River continues to experience 
  flooding near and downstream of Elba. Therefore, the Flood Warning 
  has been extended across the area.

* Some locations that will experience flooding include...
  Plainview, Lewiston, Elgin, Rollingstone, Altura, Viola, Utica, 
  Elba, Beaver, Whitewater State Park, Lazy D Campground and Carley 
  State Park.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4412 9178 4391 9188 4399 9201 4407 9237
      4418 9238 4418 9192

$$

DTJ
833 
WGUS83 KARX 162037
FLSARX

Flood Statement
National Weather Service La Crosse WI
337 PM CDT TUE MAY 16 2017

MNC109-157-169-162045-
/O.EXP.KARX.FA.W.0002.000000T0000Z-170516T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winona MN-Olmsted MN-Wabasha MN-
337 PM CDT TUE MAY 16 2017

...THE FLOOD WARNING WILL EXPIRE AT 345 PM CDT FOR WESTERN WINONA...
NORTHEASTERN OLMSTED AND SOUTH CENTRAL WABASHA COUNTIES...

The Whitewater River downstream of Elba continue to recede and low 
lying areas near the river may still be flooded. However, with water 
levels receding the Areal Flood Warning will be allowed to expire. 
Please continue to heed any road closures.

LAT...LON 4412 9178 4391 9188 4399 9201 4407 9237
      4418 9238 4418 9192

$$

DTJ

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at May 16, 6:36 AM CDT, 22 minutes earlier.

Area forecast discussion, May 16, 6:36 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
636 AM CDT Tue May 16 2017

.SHORT TERM...(Today and tonight)
Issued at 337 AM CDT Tue May 16 2017

Main fcst concerns this period are SHRA/TSRA chances this morning
and tonight, very warm temperatures today.

Data analysis at 06z had a broad area of low pressure in the
central/northern plains with a warm front east across northern IA.
Low level jet and feed of a 1.5 inch PW airmass northward and over
this boundary producing a band of SHRA/TSRA across the area from
near the Twin Cities to KLSE to KDLL. TSRA have been rather slow
moving, producing locally heavy rains. Warm, summery airmass in
place south of the warm front with early morning temps in the mid
60s to mid 70s, while a more typical mid May airmass with temps in
the 40s and 50s was over the north half of the region.

No issues noted with 16.00z model initializations. Solutions quite
similar, at last at 500mb as the mid level low over southern CA/NV
early this morning lifts into the central plains by 12z Wed,
keeping deep S/SW flow over the region. Short-term fcst confidence
is good this cycle.

In the short term, shortwave energy over the plains lifts north
of the area today as the mid level ridging amplifies over the
mid MS valley, ahead of the low/troughing coming thru the southern
Rockies. One sfc-850mb low/wave lifting into northern MN lifts the
warm front north of the area this morning, taking the bulk of the
lower level thermo-dynamic forcing and theta-e convergence with it.
South of this front are rather flat 925-850mb thermal fields.
Model soundings indicating some 100 to 300+ J/KG of sfc based CIN
over most of the area this afternoon under an inversion near 850mb,
a rather classic warm sector. Some SHRA/TSRA to continue lifting
across mainly the north parts of the fcst area this morning, with
the warm/capped airmass S of the warm front to spread N across the
area thru the late morning/afternoon hours. A few of the TSRA this
morning could still be strong with small hail and brief heavy
rains. 925mb temps in the warm sector airmass in the 21c-24c range,
with S-SW gradient winds of 15-25mph an gusty for plenty of mixing.
Model do show some decrease of PW over the area this afternoon,
which should allow for at least partial sunshine over much of the
area. Consensus highs today mostly in the 80s, perhaps a 90 or two
in the MS/WI river valleys quite reasonable.

The sfc cold front approaches tonight with the next sfc low
deepening in the central plains in response to the shortwave lifting
out of the southern Rockies. Moisture return increases into the area
thru tonight with PW values in the 1.5+ inch range by later tonight.
This with a MUCAPE axis of 500-1000 j/kg ahead of the cold front
remaining over the area thru the night. Consensus SHRA/TSRA chances
increasing (highest across the NW half) and spreading east across
the fcst area tonight look good. CAPE and deep shear parameters
indicate a few TSRA across the NW half of the fcst area could be
strong to severe Tue evening before the CAPE wanes for the night.
See SWODY1 for more details.

.LONG TERM...(Wednesday through Monday)
Issued at 337 AM CDT Tue May 16 2017

For Wednesday thru Thursday night: main fcst concerns this period
are SHRA/TSRA chances and rain amounts Wed/Wed night and cooling
temperatures.

Model runs of 16.00z in decent agreement lifting mid level low in
the central plains at 12z Wed into norhtern WI by 12z Thu, then
building shortwave ridging over the region Thu/Thu night as this low
departs and the next deep low digs thru the central Rockies. Fcst
confidence in this time period is generally good this cycle.

Approaching/passing sfc-mid level low spreads deep layered forcing/
lift across the area Wed/Wed night. This with what is expected to be
a 1.25 to 1.75 inch PW airmass in place across most of the Upper
Midwest.  MUCAPES in the range of at least 500-1500 j/kg over much
of WI/IA/southern MN Wed/Wed evening. Deep layered shear ahead of
the sfc-500mb low in the 40+kt range as well. SWODY2 with a marginal
risk of strong/severe TSRA across the area mainly Wed afternoon/
evening looks well trended. Consensus SHRA/TSRA chances in the 60-
80% range across the entire area for Wed afternoon/evening looking
quite good for now. Threat of locally heavy rains exists as
well, especially across the NW half of the fcst area in what would
be a deformation band/longer duration rainfall near/NW of the sfc-
mid level low track. Additional rain amounts of 1 to 2 inches from
tonight thru Wed night west/north of KLSE appear reasonable. Precip
chances diminish rather quickly later Wed night/Thu morning with
passage of the sfc-mid level low and drier mid level air wrapping in
from the west and south behind the departing low. CAPE wanes rather
quickly after midnight as the column cools under the mid level low,
with any precip after midnight Wed night lingering into Thu morning
as SHRA. Much cooler by Thu as low level NW flow and cold advection
spread across the region. Trend of highs below normal by Thu looks
good.

For Friday thru Monday (days 4-7): main fcst concerns this period
are more rain chances spreading across the area Fri thru Sat as the
next mid level low lifts out of the Rockies and across the Upper
Midwest. Given a tightening model consensus, fcst confidence in the
Fri/Sat time period is above average this cycle.

The Fri/Sat system is set to lift NE across the region with PWs in
the inflow airmass again in the 1.5 inch range. One thing minimal or
missing from this next system for Fri/Sat is the CAPE as models/
model consensus trends to keep the bulk of the instability south of
the fcst area until perhaps Sat afternoon. Consensus precip chances
increasing back into the 40-70% range for much of Fri afternoon thru
Sat appear reasonable. Potential for heavy rains with this system as
well, but without the CAPE, it would be more a heavy rain threat
from the extended duration of the event vs. short-term TSRA. Thru
all this, temps continue to cool. Consensus highs well below normal
for Fri thru Sun look good as the next mid level low approaches/
passes and mostly cloudy to cloudy skies prevail. A cool low level
airmass remains over the region Mon but some temp recovery to start
the next work week reasonable as a weak ridge of high pressure looks
to bring some sunshine to the area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 636 AM CDT Tue May 16 2017

VFR conditions are expected today into early this evening across
the area, with any remaining showers and storms now north of
LSE/RST. We will have to watch a weak convectively-induced system
lifting out of Nebraska for some potential of redevelopment
briefly this morning, though confidence in that remains on the
lower side. Instead, much of the afternoon/early evening should
remain dry and breezy, with southwest winds gusting 25-35 knots,
before additional shower and storm chances return late this
evening and overnight. Placement and exact timing of those also
remains lower confidence this far out, but a period of MVFR or
even IFR is possible, especially for RST.

&&

.HYDROLOGY...(tonight thru Wed night and again Fri thru Sat)
Issued at 337 AM CDT Tue May 16 2017

With one round of locally heavy rains in the past 12 hrs under
our belts, attention turns to the potential for more locally
heavy rains in the next few days. The system set to lift NE
across the region tonight into Wed night has potential to produce
1 to 2 inches of rain across roughly the NW half of the fcst area,
near/NW of the sfc thru mid level low track. Another strong/moist
system then looks to lift NE across the region Fri thru Sat, with
potential for another widespread 1 to 2 inches of rain across the
area. With ET across the landscape not at full-steam yet (row
crop field bare and trees just leafed out) most soils remain
rather moist. The locally heavy rains overnight have already
created significant within bank rises on a few rivers and streams
in the area. An additional 1 to 2 inches tonight-Wed night,
locally more if TSRA repeat across the same area, is likely to
cause additional rises. Then there would be little recovery time
before the round of rain Fri/Sat. flood watches/warnings may be
needed for parts of the area as the week wears on and details of
the additional heavy rain threats become clearer or additional
heavy rains fall.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...Lawrence
HYDROLOGY....RRS
Hazardous weather outlook, May 16, 5:02 AM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
502 AM CDT Tue May 16 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-171200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
502 AM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of northeast
Iowa, southeast Minnesota, and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Some thunderstorms will linger this morning, mainly north and east
of La Crosse. The main threats from any of these storms are brief
heavy rains and lightning.

Thunderstorms are expected to spread back into the area tonight. A
few of these could be strong to severe in areas west and north of
La Crosse. The main threats would be large hail, damaging winds,
locally heavy rains, and lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances continue Wednesday into Wednesday evening. A
few storms Wednesday afternoon and evening could be strong and
produce small hail and gusty winds. Locally heavy rains remain
possible as well.

Another round of widespread rain looks to spread across the area
Friday into Saturday night, with amounts of 3/4 inch to locally 2
inches appearing likely.

.SPOTTER INFORMATION STATEMENT...

Rainfall and any localized flooding or high water reports would
be appreciated this morning.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

RRS/LAWRENCE

In the hours before

Local storm report, May 16, 1:03 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
103 AM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     3 NE FESTINA            43.15N 91.83W
05/15/2017                   WINNESHIEK         IA   PUBLIC

            DELAYED REPORT. SHED DESTROYED, 30 FOOT
            TRAVEL TRAILER TOSSED ACROSS LAWN, PINE TREE
            TOPPED.

&&

CJA
Local storm report, May 16, 4:26 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 AM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     HEAVY RAIN       4 NNW MOUND PRAIRIE     43.83N 91.49W
05/16/2017  M4.10 INCH       HOUSTON            MN   PUBLIC

            RAINFALL SINCE 11 PM MONDAY EVENING.

&&

LAWRENCE
Local storm report, May 16, 4:27 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 AM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     HEAVY RAIN       3 S WINONA              44.00N 91.66W
05/16/2017  M2.89 INCH       WINONA             MN   COUNTY OFFICIAL

&&

LAWRENCE
Local storm report, May 16, 4:45 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     FLOOD            3 NNW PICKWICK          44.02N 91.62W
05/16/2017                   WINONA             MN   COUNTY OFFICIAL

            MUD SLIDE REPORTED ON HIGHWAY 17 ON THE
            SOUTH SIDE OF WINONA.

&&

LAWRENCE
Local storm report, May 16, 5:51 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 AM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HEAVY RAIN       3 SW ELBA               44.06N 92.06W
05/16/2017  M4.12 INCH       WINONA             MN   PUBLIC

&&

LAWRENCE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:08 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona67 min
May 15, 10:17 PM CDTSevere Thunderstorm WarningARXDodge23 min
May 15, 10:25 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona41 min
May 15, 11:16 PM CDTSpecial Weather StatementARXHouston44 min
May 15, 11:19 PM CDTSpecial Weather StatementARXWinona56 min
May 15, 11:30 PM CDTSevere Thunderstorm WarningARXDodge33 min
May 15, 11:49 PM CDTAreal Flood AdvisoryARXOlmsted, Wabasha, Winona3 hr
May 16, 12:12 AM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona7 hr
May 16, 12:18 AM CDTRiver Flood WarningARXOlmsted, Winona22 hr
May 16, 3:06 PM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more13 hr
May 16, 3:54 PM CDTSpecial Weather StatementARXWabasha51 min
May 16, 4:17 PM CDTSpecial Weather StatementARXOlmsted, Wabasha58 min

Nearby

Areal Flood Warnings in Minnesota, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.